News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Infections Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Infections Answers List

Forum Name: Other infections

Question: High fevers and sharp, jabbing, unbearable head pains...


 zamm - Tue Nov 22, 2005 7:59 pm

Hi folks:

I wonder if you could perhaps give me a few possible diagnoses for what this could be.

Here are the symptoms:
1. High fevers (up to 103), temporarily relieved by ibuprofen but them comes back.
2. Generalized mild achiness and stiffness, most noticeable in the spine, but also armpits, etc.
3. Excruciating jabbing pains on one side of the head when fever is highest. These pains are intermittent, maybe 2 seconds on, 3 seconds off. They are more intense than labor pains (to my memory; I had an unmedicated childbirth). The headache is also relieved for the most part by 1600 mg of ibuprofen, though not completely.
4. No URI symptoms other than stuffiness due to dry mucous membranes and very slight chest heaviness.
5. No UTI symptoms.
6. Mild anorexia and mild nausea but no vomiting or diarrhea, no abdominal pain other than generalized achiness mentioned above.

Thanks!
 zamm - Tue Nov 22, 2005 9:21 pm

There were a couple of other things I meant to add:

1. I am a 48-year-old otherwise very healthy woman with no chronic issues.

2. I have had no skin rashes.

3. I have had similar kinds of shooting pains in my head very occasionally in the past, very intermittently and not nearly as severe or intense or unremitting as this episode. Even now, after the ibuprofen has kicked in, my head is still hurting quite a bit, but it is much more bearable.

4. The ibuprofen does not bring the fever down to "normal," only down to about 100 degrees F or a little less.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here